Alert archive / Indiana / Beach Hazards Statements in 2019

Beach Hazards Statement 11, NWS Northern Indiana

August 27, 2019

NWS Northern Indiana issued this beach hazards statement at Aug 27, 2019, 3:46 PM EDT. It took effect at Aug 28, 2019, 2:00 AM EDT. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Aug 27, 2019, 3:46 PM EDT (19:46 UTC)
In effect from
Aug 28, 2019, 2:00 AM EDT
Expired
Aug 29, 2019, 5:00 AM EDT
In force
27 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

974 
WHUS43 KIWX 271946
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
346 PM EDT Tue Aug 27 2019

INZ003-280400-
/O.CAN.KIWX.BH.S.0010.000000T0000Z-190829T0000Z/
/O.NEW.KIWX.BH.S.0011.190828T0600Z-190829T0900Z/
La Porte-
246 PM CDT Tue Aug 27 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 1 AM CDT WEDNESDAY
THROUGH LATE WEDNESDAY NIGHT...

The National Weather Service in Northern Indiana has issued a
Beach Hazards Statement for high waves and rip currents, which is
in effect from 1 AM CDT Wednesday through late Wednesday night.


* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 20 mph. Some gusts
  of 25 to 30 mph. Waves 1 to 3 feet building to 3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

MIZ077-280400-
/O.EXT.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/
Berrien-
346 PM EDT Tue Aug 27 2019

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH LATE WEDNESDAY
NIGHT...

* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 20 mph. Some gusts
  of 25 to 30 mph. Waves 1 to 3 feet building to 3 to 6 feet.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
6 follow-up statements
318 
WHUS43 KIWX 280227
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1027 PM EDT Tue Aug 27 2019

MIZ077-281030-
/O.CON.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/
Berrien-
1027 PM EDT Tue Aug 27 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
WEDNESDAY NIGHT...

* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 20 mph. Some 
  gusts of 25 to 30 mph. Waves 1 to 3 feet building to 3 to 6 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

INZ003-281030-
/O.CON.KIWX.BH.S.0011.190828T0600Z-190829T0900Z/
La Porte-
927 PM CDT Tue Aug 27 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 AM CDT
WEDNESDAY THROUGH LATE WEDNESDAY NIGHT...

* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 20 mph. Some 
  gusts of 25 to 30 mph. Waves 1 to 3 feet building to 3 to 6 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
807 
WHUS43 KIWX 280816
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
416 AM EDT Wed Aug 28 2019

MIZ077-281630-
/O.CON.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/
Berrien-
416 AM EDT Wed Aug 28 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 20 mph. Some 
  gusts of 25 to 30 mph. Waves 1 to 3 feet building to 3 to 6 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

INZ003-281630-
/O.CON.KIWX.BH.S.0011.000000T0000Z-190829T0900Z/
La Porte-
316 AM CDT Wed Aug 28 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 20 mph. Some 
  gusts of 25 to 30 mph. Waves 1 to 3 feet building to 3 to 6 
  feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
255 
WHUS43 KIWX 281527
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1127 AM EDT Wed Aug 28 2019

MIZ077-282330-
/O.CON.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/
Berrien-
1127 AM EDT Wed Aug 28 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 20 mph. Some gusts
  of 25 to 30 mph. Waves 3 to 6 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

INZ003-282330-
/O.CON.KIWX.BH.S.0011.000000T0000Z-190829T0900Z/
La Porte-
1027 AM CDT Wed Aug 28 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 20 mph. Some gusts
  of 25 to 30 mph. Waves 3 to 6 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
447 
WHUS43 KIWX 281906
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
306 PM EDT Wed Aug 28 2019

MIZ077-290315-
/O.CON.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/
Berrien-
306 PM EDT Wed Aug 28 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 20 mph. Some gusts
  of 25 to 30 mph. Waves 3 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

INZ003-290315-
/O.CON.KIWX.BH.S.0011.000000T0000Z-190829T0900Z/
La Porte-
206 PM CDT Wed Aug 28 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 20 mph. Some gusts
  of 25 to 30 mph. Waves 3 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
921 
WHUS43 KIWX 290216
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1016 PM EDT Wed Aug 28 2019

MIZ077-290900-
/O.CON.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/
Berrien-
1016 PM EDT Wed Aug 28 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 5 AM EDT
THURSDAY...

* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 15
  mph...diminishing to 5 to 10 mph overnight. Waves 3 to 5 feet 
  subsiding to 1 to 3 feet overnight. Waves building to 3 to 4 
  feet Thursday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

INZ003-290900-
/O.CON.KIWX.BH.S.0011.000000T0000Z-190829T0900Z/
La Porte-
916 PM CDT Wed Aug 28 2019

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...

* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...West winds 10 to 15
  mph...diminishing to 5 to 10 mph overnight. Waves 3 to 5 feet 
  subsiding to 1 to 3 feet overnight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
487 
WHUS43 KIWX 290908
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
508 AM EDT Thu Aug 29 2019

MIZ077-291715-
/O.EXP.KIWX.BH.S.0010.000000T0000Z-190829T0900Z/
/O.NEW.KIWX.BH.S.0012.190829T1500Z-190830T0000Z/
Berrien-
508 AM EDT Thu Aug 29 2019

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH THIS EVENING...

The National Weather Service in Northern Indiana has issued a
Beach Hazards Statement for high waves and rip currents, which is
in effect from 11 AM EDT this morning through this evening. 

* HIGH WAVE ACTION, STRONG RIP CURRENTS, AND STRONG STRUCTURAL 
  CURRENTS WILL CREATE DANGEROUS SWIMMING CONDITIONS. 

* OVERVIEW/POTENTIAL IMPACTS...Southwest winds 10 to 20 mph. Waves
  building to 3 to 4 feet by this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$

INZ003-291015-
/O.EXP.KIWX.BH.S.0011.000000T0000Z-190829T0900Z/
La Porte-
408 AM CDT Thu Aug 29 2019

...BEACH HAZARDS STATEMENT HAS EXPIRED...

A moderate risk of rip currents exists along the shores of LaPorte
county late this morning into this evening. 

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Aug 27, 2:34 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Aug 27, 2:34 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
234 PM EDT Tue Aug 27 2019

.SYNOPSIS...
Issued at 234 PM EDT Tue Aug 27 2019

Mainly dry conditions and mostly clear to partly cloudy skies are
expected through Thursday. Lows tonight will drop into the mid to
upper 50s, with highs on Wednesday in the mid 70s. Highs on
Thursday will reach the upper 70s to near 80 degrees. A frontal
boundary will then bring low chances for showers and cooler than
normal temperatures Thursday night through the upcoming weekend.

&&

.SHORT TERM...(This Afternoon through Wednesday)
Issued at 234 PM EDT Tue Aug 27 2019

An upper trough across the Upper Midwest will accelerate east
through the Great Lakes tonight into Wednesday bringing an early
fall feel to the weather. Steepening low level lapse rates on the
southeastern fringe of leading height falls may be enough to
generate isolated sprinkles/showers along a subtle secondary sfc
trough west of I-69 late this afternoon into early this evening.
Dry otherwise tonight into Wednesday in cold and dry advection
regime post-frontal. Winds will become gusty out of the west-
northwest tomorrow as deeper mixing brings down some gusts near
25 mph. This deeper mixing should allow high temps to reach the
mid 70s.

&&

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 234 PM EDT Tue Aug 27 2019

Lower amplitude west-northwest flow will set up during the long term
period with temperatures averaging near to below normal.
Precipitation chances look rather low otherwise through the end of
the week as cold frontal passage Thursday night into early Friday
still looks rather moisture-starved with any mid-upper level
support bypassing well north. Confidence diminishes this weekend
as the front stalls just south of the area and disjointed
shortwave energy approaches from the Plains and MS Valley. An area
of showers will likely develop within a narrow fgen band as weak
isentropic ascent attempt to materialize over the frontal slope.
These weak signals have led to some noise in model guidance with
guidance low on when/where any rain occurs over the weekend. Held
with low broadbrush PoPs as a result. Dry conditions then return
behind this wave early next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 109 PM EDT Tue Aug 27 2019

Lingering broken to overcast skies continue to linger at FWA this
afternoon. The back edge of this cloud cover is on pace to exit
in about two hours. The occasional MVFR continues to rear its head
in the area; TEMPO to cover this. Over at SBN, some fair weather
cumulus is starting to pop. A passing rain shower cannot be
totally ruled out, but confidence is very low overall. Late in
the period, look for winds to increase as the pressure gradient
increases in response to deepening low pressure over the western
Hudson Bay, and high pressure slides in over the mid- Mississippi
Valley.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement through Wednesday evening for INZ003.

MI...Beach Hazards Statement through Wednesday evening for MIZ077.

OH...NONE.
LM...Small Craft Advisory until 8 PM EDT Wednesday for LMZ043.

&&

SYNOPSIS...Steinwedel
SHORT TERM...Steinwedel
LONG TERM...Steinwedel
AVIATION...Brown

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 27, 7:45 AM EDT, 8 hours 1 minute before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
745 AM EDT Tue Aug 27 2019

INZ003-MIZ077-281145-
La Porte-Berrien-
745 AM EDT Tue Aug 27 2019 /645 AM CDT Tue Aug 27 2019/

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-281145-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
745 AM EDT Tue Aug 27 2019

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Hazardous conditions are expected for small craft today and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous conditions for small craft are expected to persist into
Wednesday evening.

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-281145-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
745 AM EDT Tue Aug 27 2019 /645 AM CDT Tue Aug 27 2019/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in Indiana, 2019Every beach hazards statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.